Meds just seemed to Stop Working

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Firebug470
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/19/2010 2:29 PM (GMT -7)   
let me begin by saying that this has been a very trying past 2 months in my life. At the age of 18 i was diagnosed with PTSD secondary to multiple traumatic calls as a Fire Fighter. My PTSD created agoraphobia and I was started on Ativan and Celexa which really helped. After about 2 yrs of counseling I was free of panic attacks and meds :) When I turned 21 they reappeared and I was started back on the ativan and Celexa. After about 5 yrs of being on the Celexa it seemed like it stopped working and my ativan relief of symptoms was very short. So my doctor switched me Lexapro 10mg and Klonopin 1mg 3 times a day. about 2yrs ago the panic returned and we upped the dose to 15mg of lexapro. 1 yr ago we had to up the dose again to 20mf Lexapro because of break through panic attacks again. Over the past 4 months things have been getting bad with my anxiety again. 1 month ago we switched meds to Luvox CR 150mg with no real change in fact I think the panic was worse. So we upped the dose of Klonopin to 1.25mg 3 times a day. After talking with my doctor again we have gone back to the Lexapro 20mg and are going to meet again this week. However I have again become agoraphobic and have a very heightened anxiety level with any little thing creating a great amount of anxiety. My question is I am thinking of recommending switching to a SNRI, has anyone had good luck with them? I can not take Wellbutrin because of a seizure hx and I am cautious with MAOI and Tricyclics due to a heart history, SVT. Also has any ever had an SSRI stop working for them? I have tired Paxil, Celexa, and Lexapro. Also has anyone had Klonopin decrease it's effectiveness. I am really not liking the 1.25mg of Klonopin as it makes me spacey and very tired. Any in put would be great.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/19/2010 3:02 PM (GMT -7)   
I am very surprised that you were on the fire department working fires by 18. When you apply for a job with the Fire Department you must be at least 18 years at time of application. It is a shame you were put right out into the field and when you were 18 you were dx with PTSD. I am sorry to hear that.


In some people, a particular antidepressant may simply stop working over time. Doctors don't fully understand what causes the so-called "poop-out" effect, or why it occurs in some people and not in others.



By the way, Lexapro is an SNRI so you are already on one.


I think talking with your prescribing physician re what medication to try and what are the side effects, how soon should you notice a difference and what is the dosing range is a wise choice for you. . Your case sounds a bit complicated and I am not a professional. I just wanted to acknowledge your first post and welcome you to HW.



Kindly,



Kitt

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 6/19/2010 3:51 PM (GMT -7)   
I Too really dont get how they let an 18 yr old become a fireman...
im sorry you went thru the post traumatic stress...
hv you tried cbt
or getting another therapist
i became agoraphobic when i suddenly went totally deaf last yr
BUT
i can not live that way no more its lonely depressing scary n all the rest of it
we need human contact
we need the fresh air
sun for vitamins ect....
with my friends/ family here n home i hv made big steps but a lil at a time n im once again enjoying life
kitt has given great input
tk care
lyn
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING WELL...DONATE...www.HealingWell.com
                        WE CAN N WILL GET THRU THIS TOGETHER
                                                   LYN                       


Firebug470
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/19/2010 4:32 PM (GMT -7)   
Well to really make it unbelievable is the fact that I become a volunteer FF when I was 16. I was fighting fires for 2 yrs before this all happened. Also by the way Kitt Lexapro is a SSRI (Selective Serotonin Reuptake Inhibitor). A SNRI (Selective Norepinephrine ReUptake Inhibitor) is Effexor. And that is the medicine that I am going to recommend to him. Has anyone used Effexor ER for panic?? But part of the problem is that I have a degree in biology and was looking at medical schools shortly after college but decided not to go for personal reasons. Now I am a paramedic and have been one for 8 years so I know way to much for my own good I think.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/20/2010 6:06 AM (GMT -7)   
Firebug,

You are right, I remembered wrong as I was on Lexapro at one time and so many others in between but Lexapro is an SSRI. I was eventually switched to Cymbalta which is an SNRI and that pooped out on me after one year. I am now on Effexor XR and find it seems to be working for me.

Kindly,

Kitt

ORION.7976
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/22/2010 5:19 AM (GMT -7)   
Tried it.. Worked good for me.. No one will prescribe it where I live..Lexapro made my anxiety tens x's worse.. Paxil did not help.. No anti depressant worked for me.. I am not depressed I have anxiety I tell my DRS-- Only bad thing about the K is that I would get really groggy at times.. Other then that it worked for me,,Good luck

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 6/22/2010 2:54 PM (GMT -7)   
Fire,
I was on Zoloft for 12 years before it stopped working and now I'm on paxil. Thankfully, it is working for me so far. I had wellbutrin added with the zoloft when it was pooping out and it made my anxiety get even worse! I had a crappy doctor IMHO! I am taking Buspar along with the Paxil and also did so with the Zoloft. I am surprised that the doc hasn't did this with you. Buspar has to have time to build up in your system and is not a benzo, so you can't expect it to stop your anxiety after taking one. It is really just a complement to SSRIs.
I have read that Effexor has helped many people where other stuff hasn't. If you have blood sugar problems though, it can be a problem. I read that it is one that has to be stopped very very slowly, as is Paxil. But I'd rather have some relief than worry about withdrawals. When I came off zoloft, my doc did it by decreasing the zoloft as he added the paxil.
I wish you all the best!
janet
 


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 6/27/2010 9:23 AM (GMT -7)   
I have been on Effexor for five years now.  It has worked brilliantly and is still working brilliantly!  I sincerely hope it works for you. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 12:56 AM (GMT -7)
There are a total of 2,734,540 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
185 Guest(s), 2 Registered Member(s) are currently online.  Details
Laceymyaalayah, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer